MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. VIVERA RETAINER; MAINTAINER, SPACE PREFORMED, ORTHODONTIC

ALIGN TECHNOLOGY, INC. VIVERA RETAINER; MAINTAINER, SPACE PREFORMED, ORTHODONTIC
Model Number 8579
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Tooth Loss (4831)
Date of Event 11/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The current instructions for use contains the following: "precautions - a tooth that has been previously traumatized or significantly restored may be aggravated.In rare instances, the useful life of the tooth may be reduced, the tooth may require additional dental treatment such as endodontic and/or additional restorative work, and/or the tooth may be lost.".No root cause provided.Align's clinical review of available records shows tooth #18 exhibited a dislodged amalgam restoration with partial loss of material, which significantly compromised the tooth's structural integrity and its ability to withstand occlusal forces.This concern is amplified by the fact that tooth #18 was the only remaining molar in the left quadrant, making it a critical component for mastication and occlusal stability.The failure of the amalgam restoration likely increased susceptibility to secondary caries, fracture, and progressive deterioration, given that amalgam cavity preparation inherently removes healthy tooth structure and reduces natural support.No conclusive evidence has been provided that supports or opposes whether the invisalign system aligners caused or contributed to the tooth loss (permanent damage) and the invisalign system aligners were being used.Therefore, an mdr is being filed in the united states per 21 cfr 803.There is no conclusive evidence to confirm the date of the required tooth extraction, and the date (b3) is based on the timelines reported to align and compared to patient information.
 
Event or Problem Description
The treating doctor reported that the patient required extraction of tooth #18.No available information at this time.

Brand Name
VIVERA RETAINER
Common Device Name
MAINTAINER, SPACE PREFORMED, ORTHODONTIC
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
janier duarte santana
2820 orchard parkway
san jose, CA 95134
MDR Report Key23665985
Report Number2953749-2025-03064
Device Sequence Number21058097
Product Code DYT
UDI-Device Identifier00816063020110
UDI-Public(01)00816063020110(10)0228483764(13)250730(91)2215220914R
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K241412
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 11/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number8579
Device Lot Number228483764
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Initial Report FDA Received Date11/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/30/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age43 YR
Patient SexMale